Alert archive / Nebraska / Tornado Warnings in 2006
Tornado Warning 26, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Sep 15, 2006, 8:10 PM CDT for Butler County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2006, 8:10 PM CDT (01:10 UTC)
- Expired
- Sep 15, 2006, 8:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Butler County, NE
The radar
The Omaha radar (KOAX), 67 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 8:10 PM CDT | HAIL 1.75 | 3 W Rising City, NE | |
| Sep 15, 8:15 PM CDT | HAIL 0.75 | David City, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Sep 15, 7:06 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 160114
TOROAX
NEC023-160145-
/O.NEW.KOAX.TO.W.0026.060916T0110Z-060916T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT FRI SEP 15 2006
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 845 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO IN
BUTLER COUNTY. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED
6 MILES WEST OF ULYSSES...OR ABOUT 22 MILES NORTHEAST OF YORK...
MOVING NORTHEAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO IN BUTLER COUNTY WAS LOCATED NEAR
GARRISON...OR ABOUT 30 MILES NORTHEAST OF YORK...ALSO MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RISING CITY...DWIGHT...DAVID CITY...GARRISON...SURPRISE...BRAINARD
AND BELLWOOD.
THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS
409 AND 428.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 4113 9743 4102 9724 4109 9698 4125 9690
4144 9690 4138 9723
$$
GRIFFIS/NIETFELD2 follow-up statements
000
WWUS53 KOAX 160132
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
831 PM CDT FRI SEP 15 2006
NEC023-160145-
/O.CON.KOAX.TO.W.0026.000000T0000Z-060916T0145Z/
BUTLER NE-
831 PM CDT FRI SEP 15 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR BUTLER
COUNTY...
AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BRUNO...OR ABOUT
23 MILES SOUTHEAST OF COLUMBUS...MOVING NORTHEAST AT 30 MPH.
THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS
428 AND 433.
SIGNIFICANT DAMAGE...POSSIBLY TORNADO RELATED...HAS BEEN REPORTED IN
THE TOWN OF SURPRISE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR EASTERN NEBRASKA.
LAT...LON 4109 9706 4106 9691 4109 9692 4125 9690
4144 9690 4140 9704
$$
BOUSTEAD000
WWUS53 KOAX 160149
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 PM CDT FRI SEP 15 2006
NEC023-160159-
/O.EXP.KOAX.TO.W.0026.000000T0000Z-060916T0145Z/
BUTLER NE-
849 PM CDT FRI SEP 15 2006
...THE TORNADO WARNING FOR BUTLER COUNTY EXPIRED AT 845 PM CDT...
THE WARNING WHICH WAS IN EFFECT HAS EXPIRED AND WILL NOT BE REISSUED
AT THIS TIME. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR EASTERN NEBRASKA.
LAT...LON 4109 9706 4106 9691 4109 9692 4125 9690
4144 9690 4140 9704
$$
GRIFFISWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Sep 15, 4:06 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 15, 4:06 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 406 PM CDT FRI SEP 15 2006 .DISCUSSION... PRIMARY PROBLEMS ARE THE CHANCES OF THUNDERSORMS IN THE SHORT TERM AND TEMPERATURES DURG THE WEEKEND AND NEXT WEEK. DEEP UPR TROF AT 12Z WAS OVR THE PACIFIC NW WITH SERIES OF LEAD SHORTWV TOFS EJECTING OUT ACRS THE RCKYS AND CNTRL PLNS. AT H85 PLUME OF MSTR EXTDS FM WRN TX ACRS CNTRL AND WRN NEBRASKA INTO THE DAKOTAS. STG LO LVL JET CONTS TO ADVCT LO LVL MSTR NWD INTO THE CNTRL PLNS. LEAD UPR SHORTWV TROF IS ASSOCD WITH UPR LVL JET MAX MOVG ACRS KS. THIS SHUD ENHANCE UVVS ACRS NEBRASKA THIS EVENING. SHORT TERM...SEVERAL WAVES OF THUNDERSTORMS ARE POSIBLE TONIGHT ACRS THE OAX CWA. THERE MAY BE A CHC OF ISOLD SVR TSTMS...ESPECIALLY N OF COLUMBUS. ACTVITY THAT HAS BEEN DVLPG FM DAVID CITY TO MARSHALL COUNTY KS IS ELEVATED CNVTN DUE TO ISENTROPIC LIFT. A SECOND WAVE OF MORE SIGNIFICANT THUNDERSTORMS ARE OVER CNTRL AND WRN NEBRASKA AND IS EXPECTED TO MOVE ACROSS THE AREA LATER TONIGHT INTO TOMORROW MORNING. ON SATURDAY SKIES SHUD CLEAR OUT BY MID MORNING AND ATMOSHERE SHUD BCM UNSTBL BY AFTN INTO THE EVNG AHD OF AFTN. NAM40 CAPES INDC CAPE VALUES ABV 2000 J/KG. HELICITY VALUES ON SATURDAY LOOK FVRBL FOR SUPERCELLS STORMS AND POSSIBLE SQUALL LINE DVLPMT. STG MID LVL DRY PUNCH WL CREATE STGS ON PREFRONTAL TROF/DRYLN BY AFTN. STORMS SHUD CONT ON SATURDAY NGT AND INTO SUNDAY MORNING BEFORE AREA CLEARS OUT. IN THE EXTENDED. KEPT MAINLY DRY THRU THURSDAY NIGHT. SOME SHOWERS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING OVER NORTHEASTERN PARTS OF THE OAX CWA AS ANOTHER UPR LVL SHRTWV TROF MOVS ACRS THE RGN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SMITH
Hazardous weather outlook, Sep 15, 7:34 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 734 PM CDT FRI SEP 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 734 PM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT THROUGH SATURDAY NIGHT SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS EAST CENTRAL NEBRASKA...GENERALLY NORTHWEST OF A LINE BEATRICE TO PENDER. LARGE HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER ALONG WITH 60 TO 80 MPH WINDS WILL BE POSSIBLE IN THE STORMS. DUE TO INCREDIBLY STRONG LOW LEVEL SHEAR...THERE ALSO IS A TORNADO THREAT WITH ANY OF THESE STORMS AS WELL...FROM CRETE NORTHWARD TO COLUMBUS...THEN NORTHEAST TOWARDS PENDER. ACROSS THE REMAINDER OF THE OUTLOOK AREA...THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE NIGHT...BUT THE SEVERE THREAT IS NOT NEARLY AS GREAT ACROSS EXTREME SOUTHEAST NEBRASKA AND ACROSS SOUTHWEST IOWA. SCATTERED NON SEVERE THUNDERSTORMS MAY LINGER SATURDAY MORNING ALONG AND EAST OF THE MISSOURI RIVER. SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON AS A DRY LINE BEGINS TO MOVE INTO EASTERN NEBRASKA. SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE DRY LINE BY 2 TO 4 PM... MOVING INTO THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA DURING THE EVENING. STRONG INSTABILITY AND VERY STRONG WIND SHEAR WILL COMBINE TO PRODUCE MOSTLY LARGE HAIL AND DAMAGING WINDS ACROSS THE OUTLOOK AREA. HOWEVER...ISOLATED TORNADOES ALSO APPEAR POSSIBLE ACROSS MAINLY NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS PORTIONS OF EASTERN NEBRASKA. STORM SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED SATURDAY AFTERNOON AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA. NWS
In the hours before
Local storm report, Sep 15, 6:26 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
626 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 12 W VERDIGRE 42.60N 98.27W
09/15/2006 E1.00 INCH KNOX NE PUBLIC
HAIL COVERED THE GROUND.
&&Local storm report, Sep 15, 7:28 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
728 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 13 S LINDSAY 41.51N 97.69W
09/15/2006 E60 MPH PLATTE NE TRAINED SPOTTER
&&Local storm report, Sep 15, 7:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
744 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 4 E DUNCAN 41.39N 97.42W
09/15/2006 PLATTE NE EMERGENCY MNGR
CORN STALKS BEING BLOWN DOWN. WIND ESTIMATED AT 60 MPH.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 45 min |
| Sep 15, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 38 min |
| Sep 15, 7:41 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 49 min |
| Sep 15, 7:45 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 45 min |
| Sep 15, 7:48 PM CDT | Tornado Warning | OAX | Butler | 27 min |
| Sep 15, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Sep 15, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Sep 15, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 46 min |
| Sep 15, 8:38 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 52 min |
| Sep 15, 8:44 PM CDT | Tornado Warning | OAX | Seward | 18 min |
| Sep 15, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 33 min |
| Sep 15, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 36 min |
| Sep 15, 8:58 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 47 min |
| Sep 15, 9:05 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 40 min |
| Sep 15, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 65 min |
| Sep 15, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 50 min |
| Sep 15, 9:30 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 45 min |
| Sep 15, 9:32 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 28 min |
| Sep 15, 9:42 PM CDT | Tornado Warning | OAX | Saline | 18 min |
| Sep 15, 9:45 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 30 min |
| Sep 15, 9:45 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 45 min |
| Sep 15, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Sep 15, 9:54 PM CDT | Tornado Warning | OAX | Lancaster | 36 min |
| Sep 15, 10:02 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 43 min |
| Sep 15, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 17 min |
| Sep 15, 10:13 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 17 min |
| Sep 15, 10:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 33 min |
| Sep 15, 10:49 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 27 min |
| Sep 16, 4:06 AM CDT | Wind Advisory | OAX | Boone, Butler, Colfax, Gage, Jefferson, Lancaster and 6 more | 15 hr |
Nearby
Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.